Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 25, 2022, 3:34 PM CDT for Overton County, Putnam County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2022, 3:34 PM CDT (20:34 UTC)
- Expired
- Sep 25, 2022, 4:04 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 120 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 3:40 PM CDT | HAIL 0.25 | 6 Ne Algood, TN | REPORTED IN RICKMAN. |
| Sep 25, 3:43 PM CDT | HAIL 0.88 | 6 Ssw Livingston, TN | TWITTER REPORT AND PHOTO OF DIME TO NICKEL SIZE HAIL THAT FELL ON RICKMAN ROAD ABOUT 5 MILES SOUTH OF LIVINGSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
407
WUUS54 KOHX 252034
SVROHX
TNC133-141-252115-
/O.NEW.KOHX.SV.W.0151.220925T2034Z-220925T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
334 PM CDT Sun Sep 25 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Overton County in Middle Tennessee...
Northeastern Putnam County in Middle Tennessee...
* Until 415 PM CDT.
* At 334 PM CDT, a severe thunderstorm was located near Rickman, or
7 miles southwest of Livingston, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Livingston, Monterey, Crawford and Rickman.
This includes Interstate 40 between mile markers 301 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3633 8512 3629 8512 3620 8508 3610 8515
3611 8523 3626 8550 3639 8543
TIME...MOT...LOC 2034Z 294DEG 24KT 3630 8540
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shamburger2 follow-up statements
327
WWUS54 KOHX 252047
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
347 PM CDT Sun Sep 25 2022
TNC133-141-252115-
/O.CON.KOHX.SV.W.0151.000000T0000Z-220925T2115Z/
Overton TN-Putnam TN-
347 PM CDT Sun Sep 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN OVERTON AND NORTHEASTERN PUTNAM COUNTIES...
At 347 PM CDT, a severe thunderstorm was located 7 miles north of
Monterey, or 9 miles south of Livingston, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Livingston, Monterey, Crawford and Rickman.
This includes Interstate 40 between mile markers 301 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3633 8512 3629 8512 3620 8508 3610 8515
3611 8523 3623 8544 3637 8535
TIME...MOT...LOC 2047Z 296DEG 24KT 3626 8530
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shamburger532
WWUS54 KOHX 252104
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
404 PM CDT Sun Sep 25 2022
TNC133-141-252113-
/O.CAN.KOHX.SV.W.0151.000000T0000Z-220925T2115Z/
Overton TN-Putnam TN-
404 PM CDT Sun Sep 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OVERTON AND
NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3633 8512 3629 8512 3620 8508 3610 8515
3611 8523 3623 8544 3637 8535
TIME...MOT...LOC 2102Z 294DEG 24KT 3621 8517
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:04 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 25, 2:04 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Nashville TN 204 PM CDT Sun Sep 25 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Tuesday Night) Issued at 200 PM CDT Sun Sep 25 2022 Frontal boundary now moving into northwestern middle TN. Convergence zone along and just ahead of the fropa is rather weak, and convective development has been limited thus far. That said, our Plateau area is still in a marginal risk which basically pertains to the next few hours. There is some added cape values across the area but we currently only see a few showers across the northern Plateau. Current pops for this afternoon are in the 30% vicinity so will allow that to continue. By 00Z this evening, the rain chances will be over. High pressure and a drier airmass will be building in at that point. Northwest winds of 5-10 mph should prevail going forward. Skies are expected to clear and stay that way through the next couple of days. For the near term temps, it looks as though we will have near to slightly below normal temperatures. Surface ridging effects will be in play by Tuesday morning so it looks cooler at that time with overnight lows in the 40s for a good portion of the area. Highs for Monday and Tuesday, under plentiful sunshine will be in the mid to upper 70s. && .LONG TERM... (Wednesday through next Sunday) Issued at 200 PM CDT Sun Sep 25 2022 In the extended forecast, the focus will shift to Tropical storm "Ian" who is located roughly 200 miles southwest of Jamaica. Ian will strengthen and become a hurricane tonight as he moves nnw. Latest projections show him making landfall near Apalachicola FL early Friday morning, potentially as a major hurricane. Then, Ian will continue moving northward across Ga before taking a more northeasterly track. Rainfall from the system will perhaps reach our cwa Friday night and into Saturday. The GFS solution has backed off a touch and now shows amounts of up to 1 inch in our far east, but the Euro solution still shows 2 1/2'. Not much instability in our area so it looks mostly like a rain and rain shower event, best chance of course will be across our east. As for gradient winds, we are not seeing much of a problem for our area. However, we will be somewhat breezy by mid week as a reinforcing sfc high builds southward, setting the stage for some nice easterly breezes during the mid to late week period. For the extended temps, looking rather exceptional prior to the moisture arriving from Ian. Wednesday and Thursday looks sunny with highs 70 to 75, low humidity, and a nice easterly breeze. We may need to watch out a little bit for our fire weather folks with this setup. Diurnal temp spreads will drop a bit as the moisture and added cloudiness arrives by the weekend. && .AVIATION... (18Z TAFS) Issued at 1224 PM CDT Sun Sep 25 2022 MVFR deck at BNA should scatter over the next hour. Cigs at CSV could bounce between VFR and MVFR this afternoon before the front clears the terminal. In addition, a storm could impact CSV this afternoon so a tempo group was included. As the front moves through the terminals, winds will shift to the WNW/NW. Winds this afternoon will continue to gust to around 20 kts before calming this evening. Winds will increase Monday around mid morning to 5-10 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 78 49 75 / 0 0 0 0 Clarksville 53 76 46 75 / 0 0 0 0 Crossville 51 70 43 67 / 0 0 0 0 Columbia 55 79 47 76 / 0 0 0 0 Cookeville 52 73 44 70 / 0 0 0 0 Jamestown 52 70 45 66 / 0 0 0 0 Lawrenceburg 54 78 46 74 / 0 0 0 0 Murfreesboro 52 78 45 74 / 0 0 0 0 Waverly 53 76 46 75 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....21 AVIATION.....Reagan
Hazardous weather outlook, Sep 25, 2:16 AM CDT, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 216 AM CDT Sun Sep 25 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-260730- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 216 AM CDT Sun Sep 25 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Special weather statement, Sep 25, 3:03 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
303 PM CDT Sun Sep 25 2022
TNZ030-032-064-252030-
Putnam TN-De Kalb TN-Smith TN-
303 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of southeastern Smith,
northern De Kalb and southwestern Putnam Counties through 330 PM
CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 7 miles south of Carthage, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baxter, Gordonsville, Hickman, South Carthage, Alexandria, Center
Hill Lake and Edgar Evans State Park.
This includes Interstate 40 between mile markers 253 and 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3623 8576 3622 8566 3622 8564 3621 8563
3596 8567 3606 8605 3610 8606 3624 8604
TIME...MOT...LOC 2002Z 278DEG 30KT 3614 8597
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Sep 25, 3:11 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT Sun Sep 25 2022
TNZ010-031>033-252045-
Putnam TN-Overton TN-Clay TN-Jackson TN-
311 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of western Overton,
eastern Jackson, south central Clay and north central Putnam Counties
through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Gainesboro, Rickman, Whitleyville and Standing Stone
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3629 8570 3649 8567 3647 8520 3621 8528
TIME...MOT...LOC 2011Z 281DEG 23KT 3638 8559
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Sep 25, 3:29 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
329 PM CDT Sun Sep 25 2022
TNZ011-034-252115-
Fentress TN-Pickett TN-
329 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of Pickett and northern
Fentress Counties through 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jamestown, Byrdstown, Pickett State Park and Pall Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 8469 3637 8470 3637 8471 3638 8472
3637 8473 3635 8473 3649 8518 3662 8515
3660 8479 3651 8472 3644 8469 3641 8467
3641 8466 3640 8466
TIME...MOT...LOC 2029Z 280DEG 26KT 3657 8507
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 11:58 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
| Sep 25, 12:03 AM CDT | Special Weather Statement | OHX | Williamson | 42 min |
| Sep 25, 3:03 PM CDT | Special Weather Statement | OHX | DeKalb | 27 min |
| Sep 25, 3:11 PM CDT | Special Weather Statement | OHX | Jackson, Overton | 34 min |
| Sep 25, 3:29 PM CDT | Special Weather Statement | OHX | Pickett | 46 min |
| Sep 25, 4:40 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 35 min |
| Sep 25, 4:55 PM CDT | Special Weather Statement | OHX | Cumberland | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.